Annals of Indian Academy of Neurology
  Users Online: 7551 Home | About the Journal | InstructionsCurrent Issue | Back IssuesLogin      Print this page Email this page  Small font size Default font size Increase font size
CASE REPORT
Year : 2006  |  Volume : 9  |  Issue : 4  |  Page : 230-232

Valproate induced thrombocytopenia complicating acute febrile illness


SAT Hospital, Govt. Medical College, Thiruvanathapuram - 695 011, India

Correspondence Address:
K E Elizabeth
Department of Pediatrics, SAT Hospital for Women and Children, Govt. Medical College, Thiruvanathapuram - 695 011, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0972-2327.29206

Rights and Permissions

Sodium valproate is a commonly used anticonvulsant. Thrombocytopenia is one of the lesser known adverse effects of valproate. Fever with thrombocytopenia is a frequent clinical presentation especially in tropical countries like India with emerging and reemerging infections like dengue fever. We present here two cases of resistant thrombocytopenia in febrile children which responded dramatically to withdrawing valproate. Both the children had valproate drug level in the normal therapeutic range. Based on the Naranjo adverse drug reaction probability scale a probable association was found between valproate and the thrombocytopenia.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed11106    
    Printed174    
    Emailed2    
    PDF Downloaded288    
    Comments [Add]    

Recommend this journal